Reducing Madopar medication


#1

Hello all!!

Hello my name is Cath. I was diagnosed with Parkinsons about 4 years ago. I was started on Madopar, which the dosage was gradually increased. To improve the effectiveness of the Madopar, my doctor started me on Stalevo last year. I however had very extreme side- effects and was swiftly taken off ( following an admission to A&E).

Following  a mix of advice from my consultant I then went to see a consultant privately for a second opinion. He advised me that the Madopar that i was taking was too high and needed reducing over 8 weeks. I have been doing this for about 3 weeks however i think i am having rather bad withdrawal symptoms, including tremors, mood swings, inability to move, eyes closing, similar to parkinsons but worse.

I would like to know if anybody else has had to reduce their madopar and how they did this and did they have similar symptoms? Also how long did it take?

I would be very grateful for any advice and thank you


#2

How much Madopar were you taking and what is the desired  dose you are aiming for?Did the second consultant tell you what the effect(s) of the (too) high dose of Madopar had on you? People do cut back, but very slowly and only, of course, to a level determined by how they feel. You stop reducing if you start to feel uncomfortable, at least that is what I would do. Your medication is there to relieve symptoms, your symptoms, your medication, everybody reacts differently. Contact either consultant. andtell them how awful you feel on the reduced dose.


#3

thank you Kate for your reply,

I started off taking 187.5mgs 10 doses a day and they want me to take 125mgs, 8 doses a day. No one has mentioned any side- effects to me but most days i am not functioning properly.

I understand the dose i am currently taking is too high and i need to reduce this but i'm finding if difficult to get there.

How long did you reduce yours over? how did you feel uncomfortable? i feel that my tremors are increased and have difficulty walking since i have started reducing over a month.

thank you for your help, its good to know that someone has also been through this


#4

HeyCath

this thread is a bit old but could you share where you are now with meds??

my dads madopar has been increased the past year & with it his symptoms have worsened.

i 100% believe it is a horrible drug & has enduced Parkinson's symptoms